Thai Man Loses Sight After Using Herbal Eye Drops

by Sheela Philomena on  February 6, 2014 at 4:32 PM General Health News
RSS Email Print This Page Comment
Font : A-A+

A Thai man has lost his vision after using herbal medicine, say reports.

Thailand's Food and Drug Administration (FDA) Deputy Secretary Pathom Sawanpanyalert said ophthalmologists have informed authorities about the incident.
 Thai Man Loses Sight After Using Herbal Eye Drops
Thai Man Loses Sight After Using Herbal Eye Drops

The 41-year-old man developed a severe infection in his left eye after using the herbal drops, the Bangkok Post reported.

An eye specialist who operated on the infected eye said bacteria pseudomonas aeruginosa was found in the eye and also in the herbal medicine he was using.

Pathom said the bacteria was the main reason for the infection of the retina which resulted in blindness. The herbal eye drops did not have FDA approval, which was required.

The label stated that the eye drops could be used for the relief of pinkeye, trachoma and cataracts, but there is no information about the ingredients.

Source: IANS

Post your Comments

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
* Your comment can be maximum of 2500 characters
Notify me when reply is posted
I agree to the terms and conditions

Related Links

More News on:

Saint Johns Wort Eye Vision LASIK Surgery Facts High Blood Pressure and Herbs Allergy Eye Drops Acai Berry - Does It Really Work? Home Grown Herbs for Holistic Nutrition Routine Eye Examination Quiz On Eye Donation 

News A - Z

A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

News Search

Medindia Newsletters

Subscribe to our Free Newsletters!

Terms & Conditions and Privacy Policy.

Stay Connected

  • Available on the Android Market
  • Available on the App Store

Facebook

News Category

News Archive